Doctors Lounge - Hematology AnswersBack to Hematology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Hematology Topics
|kypntuck - Fri Oct 30, 2009 3:28 pm||
My 16yo very healthy son suddenly became very fatigued, started looking jaundiced and complaining of knee pain a month ago. His PCP ran CBC w/ Diff, Chem 13, TSH & CRP. Results were normal except:
TBILI 3.9 0.0 - 1.2 (Ref Range)
WBC 3.5 4.0 - 10.5
ABSOL NEUT 1.7 1.7 - 6.6
LYMPHS-AUTO 42 9 - 33
PCP thought might be Gilbert's Syndrome wanted to repeeat LFT in a few weeks (didn't mention the low WBC & High Lymphs). LFT was run this week (but no other tests) results were:
TBILI 3.9 0.0 - 1.2
DBILI .3 0.0 – 0.2
IBILI 3.6 0.0 – 0.9
SGOT dropped from 18 to 15 15 - 37 (Ref Range)
SGPT dropped from 25 to 30 25 - 70
PCP sent email saying it is likely Gilbert's Syndrome and we can recheck again in 6 months. I am trying not to be a freaked out mom, but feel like we may be ignoring some of the other possibilities. My father had AML which was only indicated by a low WBC count over several months prompted a marrow biopsy.
Overprotective mom? or reason for concern?
|Dr.M.jagesh kamath - Fri Nov 20, 2009 10:46 am||
Hello,Gilberts is generally diagnosed at puberty because the body steroid hormones inhibit bilurubin detoxification.It is benign and does not cause any problems.The leucopenia is mild and not of significance.I think you are simply a worried mum than anything else.A differential count with abnormal cells,or other suggestive features are not seen and surely you should quit worrying.Good wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.